zbMATH — the first resource for mathematics

Periodic orbits of certain Hénon-like maps. (English) Zbl 0810.58016
For the mappings \(r_ p : \mathbb{R}^ 2 \to \mathbb{R}^ 2\) given by \(r_ p (x,y) = (bx + dy - f(p,x), cy)\) \([b, d, c \in \mathbb{R}\), \(cd = -1\), \(p \in \mathbb{R}\) a parameter, \(f \in C^ 2(\mathbb{R}^ 2, \mathbb{R})\), \(f(p, 0) = 0\)] conditions are given under which to any neighbourhood \(U\) of \((0,0)\) in \(\mathbb{R}^ 2\) and any \(n \geq 1\) the set of all \(p\) for which \(r_ p\) has periodic orbits in \(U\) with minimal period \(\geq n\) is dense in a certain interval. Similar results concern mappings \((x,y) \mapsto (bx + dy - q(x), cx)\), when \(q : \mathbb{R} \to \mathbb{R}\) has finitely many zeros and \(\lim_{| x | \to \infty} q(x)/x\) exists. Here, of course, the cycles are not necessarily close to (0,0). The methods are related to those developed by S. B. Angenent [Commun. Math. Phys. 115, No. 3, 353-374 (1988; Zbl 0665.58034)].
Reviewer: H.G.Bothe (Berlin)
37B99 Topological dynamics
39B12 Iteration theory, iterative and composite equations
Full Text: EuDML
[1] ANGENENT S. B.: The periodic orbits of an area preserving twist map. Comm. Math. Phys. 115 (1988), 353-374. · Zbl 0665.58034 · doi:10.1007/BF01218016
[2] CHOW S. N., LAUTERBACH R.: A bifurcation theorem for critical points of variational problems. Nonlinear Anal. T.M.A. 12 (1988), 51-61. · Zbl 0659.58007 · doi:10.1016/0362-546X(88)90012-0
[3] FEČKAN M.: A symmetry theorem for variational problems. Nonlinear Anal. T.M.A. 16 (1991), 499-506. · Zbl 0725.47013 · doi:10.1016/0362-546X(91)90023-T
[4] FEČKAN M.: Discretization of second order variational systems. Proc. Amer. Math. Soc. 117 (1993), 575-581. · Zbl 0770.58008 · doi:10.2307/2159199
[5] LI S., LIU J. Q.: Morse theory and asymptotic linear Hamiltonian systems. J. Differential Equations 78 (1989), 53-73. · Zbl 0672.34037 · doi:10.1016/0022-0396(89)90075-2
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.